| Model Number |
M00583040 |
| Medical Device Problem Codes |
Break (1069); Failure to Fold (1255); Adverse Event Without Identified Device or Use Problem (2993)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
07/03/2024
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
Block h6: imdrf device code a0401 captures the reportable event of cutting wire broken.
Event or Problem Description
It was reported to boston scientific corporation that a hydratome rx 44 was used in the biliary during an endoscopic retrograde cholangiopancreatography (ercp) procedure performed on (b)(6) 2024.During the procedure, the hydratome was rotated three times in each direction during cannulation while not in contact with the tissue.Sphincterotomy was then performed.The physician asked to bow the device; however, it did not bow.When the device was removed into the duodenum, it was noticed that the cuting wire was broken.It was reported that the no part was detached and fell into the patient.The procedure was completed with another of the same device.There were no patient complications reported as a result of this event.
Additional Manufacturer Narrative
Block h6: imdrf device code a0401 captures the reportable event of cutting wire broken.Block h 11: the returned hydratome rx 44 was analyzed, and a visual evaluation noted that the cutting wire was blackened, kinked and broken from the proximal pierce hole, due to this condition the device is unable to bow.No other problems with the device were noted.The reported event of cutting wire break was confirmed.Upon analysis, it was found that the cutting wire was kinked and broken from the proximal pierce hole.Based on the condition of the device, the problem found could have been generated if there was contact between the device and the scope during energization or if the generator exceeded the maximum of voltage during the procedure.Also, energizing the device prior to performing sphincterotomy can compromise the cutting wire's integrity and cause a premature cutting wire fatigue.Once the cutting wire breaks, the device became unable to bow, and any attempt to remove the device from the scope can bent the cutting wire.It is most likely that procedural or anatomical factors encountered during the use of the device could have affected the device performance and its integrity.Based on all gathered information, the most probable root cause of this complaint is adverse event related to procedure.A labeling review was performed and, from the information available, this device was used per the instructions for use (ifu) / product label.
Event or Problem Description